MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 125271
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Urticaria (2278); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that he experienced red bumps along periphery of tape collar edge.He normally used other company¿s products and recently switched to our company¿s product due to pouch option preference.He had not previously trialed our company¿s product.He stated he developed red bumps along the periphery of the tape collar.He also, stated that the tape edges felt rough.There was no irritation under the tape or mass.He applied the wafer in a semi-reclined position before sitting up.He used the company¿s barrier wipes prior to application and allowed it to dry.After removing the skin barrier, he applied his usual other company¿s product, and the bumps were resolved by the next change three to four days later.No photograph was available at this time.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause.H11: investigation summary: photograph, video and/or physical sample evaluation: no photographs or samples associated with this case were received and as no evidence was available for this complaint issue, it was not possible to confirm the issue reported.Batch record revision results: lot 4b05733 was manufactured 28/feb/2024, in mlk-3 line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 25/oct/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap)material identification (id) 1051279 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in batch record (br) instruction.The malfunction reported by the customer could occur during the final product sublots 4c00235 and 4b03519 as part of their process performed in the elc #4 & mixer 315 manufacturing lines.For this reason, a detailed batch record review was performed of the subassembly lot(s) manufactured in these lines.The sublot 4c00235 was manufactured on 02/mar/2024, in elc #4 line, with a total of (b)(4) each (ea).The complaint investigator performed a batch record review on 25/oct/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1002539 and manufacturing order (b)(4).The sublot 4b03519 was manufactured on 02/mar/2024, in mixer 315 line, with a total of (b)(4) kilogram (kg).The complaint investigator performed a batch record review on 25/oct/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1002205 and manufacturing order (b)(4).The quality inspection of the mass sublots was reviewed and included erp material 1003687 (polyisobutylene medium hard, lot pc3e1-1), erp material 1050902 (pectin usp grade kilogram (kg) kg mix, lots sk30043316, sk30043094), erp material 1050903 (sodium cmc fcc-grade 900 kilogram (kg) mix, lot 80313), and erp material 1050904 (gelatin usp/nf 900 kilogram (kg)mix, lots ot411-2, ot411-3, ot411-4).The inspection results were acceptable, with no issues identified.Review of the batch records showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue was found within the documentation.Historical complaints review: on 25/oct/2024, the complaint investigator ran a query in database to verify the complaints reported for the lot 4b05733 and the malfunction coe ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿ and as result no additional complaints were identified during this search as per work instructions (wi).Historical nonconformance review: on 25/oct/2024, the complaint investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿skin barrier in contact with skin is too rough or sharp, sharp edges at stoma may occur¿ for lot number 4b05733.As a result, no nonconformance corrective action / preventive actions (capa) (s) for this malfunction were generated during the manufacturing process of the referenced lot.Defect rate analysis: there have only been 01 defective part confirmed to date from a lot size (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an aql of (b)(4).This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql)level for this type of failure mode or defect.Conclusion: a batch record review was conducted for the final product lot 4b05733, including the bulk lots (4c00235, 4b03519), confirming that all relevant tests required during the manufacturing process and final product release were completed and met the necessary standards.No discrepancies or corrective action / preventive actions (capa) (s) related to this issue were identified in the documentation and equipment used during testing was within calibration, ensuring the reliability of the results.No further complaints related to this malfunction for the final product lot 4b05733 was reported.Additionally, a defect rate analysis was performed, and the affected quantity falls within the acceptable quality level (aql) for this type of defect.No changes to the end-to-end manufacturing process or components used during assembly of the batch were performed.The annual testing review of the chemicals used also showed acceptable results, indicating that there are no issues related to the raw materials or manufacturing processes.No supplier changes were identified.Based on preliminary investigation results, given that the batch review, defect rate analysis, and chemical reviews all returned acceptable results, and there is no additional complaint reported for this lot and malfunction, it is concluded that the product from lot 4b05733 meets quality standards, and this issue certainly appears to be an isolated incident.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20607922
Report Number9618003-2024-03871
Device Sequence Number8144227
Product Code EXE
UDI-Device Identifier00768455125180
UDI-Public00768455125180
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number125271
Device Lot Number4B05733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexMale